MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT IDIGOXIN

ABBOTT LABORATORIES ARCHITECT IDIGOXIN
Catalog Number 01P32-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a falsely elevated digoxin (ln 1p32) result for one patient on the architect i2000sr analyzer.The following data was provided from (b)(6): sid (b)(6), initial 3.5 nmol/l.The doctor took the patient off digoxin for 2 weeks to monitor, yet the patient continued to have critically high levels of digoxin.On (b)(6): result: 3.5 nmol/l; at another hospital (on siemens analyzer) sample resulted as 0.2 nmol/l.On (b)(6): result: 3.2 nmol/l; at another hospital (unknown method) the sample resulted as 0.3 nmol/l.No other patient details were provided.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of the design history file, a review of labeling, accuracy testing and interference testing.No adverse trend, non-conformance, potential non-conformance, or deviations were identified for the customer's issue.An internal panel was tested with retained kits of the likely cause reagent lot and accuracy testing met all specifications.An interference study was performed to determine if the drug xtandi (enzalutamide) interfered with the architect idigioxin assay.In samples absent of digoxin, the test results showed pseudo-digoxin was present at all concentrations.In measured concentrations of digoxin at 0.8 ng/ml and 2.0 ng/ml, cross reactivity was observed at 4mg/ml of enzalutamide for serum and k2-edta samples.Additionally, at 1mg/l of enzalutamide at both digoxin concentrations interference greater than 10percent was detected with serum samples.The idigioxin package insert has claims for interfering substances, however at the launch of the product, enzalutamide (xtandi) was not one of the interfering substances tested.The architect idigoxin reagent package insert will be updated to include enzalutamide interference and is being tracked through pcn cc16/550.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.
 
Additional Manufacturer Narrative
(b)(6) 2018 the test dates and sids were provided for the 3 samples from this patient sid (b)(6) tested (b)(6) 2018 sid (b)(6) tested (b)(6) 2018 sid (b)(6) tested (b)(6) 2018 the lot number was provided and changed from unknown to 00117k000.An evaluation is still in process.A follow up report will be provided when the evaluation is complete.

Brand Name
ARCHITECT IDIGOXIN
Common Device Name
IDIGOXIN
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7895367
Report Number1415939-2018-00140
Device Sequence Number19287433
Product Code KXT
UDI-Device Identifier00380740001766
UDI-Public00380740001766
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2019
Device Catalogue Number01P32-25
Device Lot Number00117K000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/10/2018
10/15/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/11/2018
10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; LN 03M74-02 SN (B)(4) ; LN 03M74-02 SN (B)(4) ; LN 03M74-02 SN (B)(4) ; ARCHITECT I2000SR ANALYZER; LN 03M74-02 SN (B)(4)
Outcome Attributed to Adverse Event Other;